Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 1, 2012, 7:21 PM EDT for 4 counties in South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 1, 2012, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
Counties Kershaw County, SC, Lancaster County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
369
WWUS82 KCAE 012321
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
721 PM EDT FRI JUN 1 2012
SCZ015-016-021-022-027-028-036-037-020000-
CALHOUN-CHESTERFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEXINGTON-
ORANGEBURG-RICHLAND-
721 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD...
FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...RICHLAND...CALHOUN AND
ORANGEBURG COUNTIES THROUGH 800 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LANCASTER SOUTHWARD
TO JUST WEST OF COLUMBIA. MOVEMENT WAS EASTWARD NEAR 25 MPH.
THESE THUNDERSTORMS WILL LIKELY CONTAIN WIND GUSTS NEAR 40 MPH...
BRIEF HEAVY DOWNPOURS...DANGEROUS LIGHTNING...AND POSSIBLY SMALL
HAIL.
&&
LAT...LON 3494 8078 3482 8079 3482 8046 3473 8034
3418 8055 3354 8111 3362 8122 3366 8119
3372 8135 3386 8154 3451 8098 3455 8096
3455 8088 3464 8090 3470 8086 3475 8089
3496 8080
TIME...MOT...LOC 2319Z 312DEG 21KT 3490 8072 3444 8090
3387 8139
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:27 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 1, 5:27 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 527 PM EDT FRI JUN 1 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT BRINGING SHOWERS AND THUNDERSTORMS SOME OF WHICH MAY BE SEVERE. THE RAIN WILL END FROM THE WEST AND BE OUT OF THE AREA BY SATURDAY MORNING. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND WITH DRY WEATHER AND SOMEWHAT COOLER TEMPERATURES. TEMPERATURES WILL WARM UP EARLY NEXT WEEK...BUT A COLD FRONT WILL APPROACH FROM THE NORTH BRINGING A CHANCE OF THUNDERSTORMS THROUGH THE WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH STILL IN EFFECT UNTIL 10PM FOR OUR EASTERN FORECAST AREA. A COUPLE OF BANDS OF SHOWERS WITH A FEW THUNDERSTORMS...ONE IN THE EAST AND ANOTHER IN THE WEST. THIS ACTIVITY MOVING TO THE ENE. MODERATE INSTABILITY AND MODERATE LOW TO MID LEVEL JET SPEEDS MAY ALLOW SOME OF THE STORMS TO REACH SEVERE LIMITS...WITH STRONG WIND GUSTS THE MAIN THREAT. MAIN FRONT STILL BACK TO OUR NW ACROSS E TENN INTO N GA. WILL EXPECT A BAND OF SHOWERS AND THUNDERSTORM WITH THE FRONT AS IT TRAVERSES THE FA EARLY TONIGHT. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... MODEL GUIDANCE AGREES IN PUSHING THE COLD FRONT THROUGH THE REGION BY EARLY SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WITH POSSIBLE SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS WITH INTENSITY SLOWLY DECREASING THROUGH MIDNIGHT AS THE FRONT PASSES THROUGH THE REGION. HEAVY RAIN CONTINUES TO BE A POSSIBILITY WITH SOME FLOODING IN AREAS THAT RECEIVED HEAVY RAINS FROM TROPICAL STORM BERYL EARLIER THIS WEEK. CURRENT FORECAST TIMING AND INTENSITY IS GOOD AND WAS NOT CHANGED. PARTLY CLOUDY SKIES AND COOLER WEATHER WILL DOMINATE SATURDAY...WITH SOME CU IN THE COLD AIR ALOFT SATURDAY AFTERNOON AS WEAK HIGH PRESSURE WORKS ITS WAY IN FROM THE WEST. CURRENTLY NO PRECIPITATION IS EXPECTED SATURDAY AFTERNOON WITH NORTHWEST SUBSIDENCE FLOW EXPECTED TO DOMINATE...LIMITING ANY PRECIPITATION CHANCE. AMPLIFYING UPPER AIR TROUGH DEVELOPING OVER THE EASTERN UNITED STATES EARLY NEXT WEEK WILL ALLOW A COLD FRONT TO APPROACH FROM THE NORTH SUNDAY THIS WILL INCREASE THE CHANCE OF RAIN...BUT LIMITED MOISTURE WILL KEEP RAIN CHANCES LOW ON SUNDAY SO THE CURRENT DRY FORECAST WAS NOT CHANGED. ONLY MINOR CHANGES MADE TO TEMPERATURE...DEW POINT AND WIND FORECAST GRIDS FOR THE PERIOD. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS NOT IN GOOD AGREEMENT FOR LONG TERM. GENERAL UPPER AIR PATTERN IS FOR UPPER LOW OVER NE US AND RIDGE BUILDING OVER CENTRAL US. THERE IS MODERATE VARIABILITY IN GFS ENSEMBLE POPS RANGING FROM DRY TO LOW CHANCE SO HAVE DECIDED TO TAKE THE MIDDLE ROAD HERE AND GO WITH MOSTLY SLIGHT CHANCE POPS THROUGH THE EXTENDED FOR MAINLY DIURNAL ACTIVITY WHICH IS CUSTOMARY FOR THIS TIME OF YEAR. NO STRONG SYSTEMS IN THE PROSPECTS AT THIS TIME. EXPECT TEMPS NEAR SEASONAL AVERAGE TO JUST SLIGHTLY BELOW. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... MOST CONVECTIVE ACTIVITY HAS MOVED EAST OF TAF SITES BUT THERE IS ANOTHER LINE OF SHOWERS WITH A FEW THUNDERSTORMS. THIS ACTIVITY LOOKS LIKE IT WILL REMAIN NORTH OF TAF STIES. ANY TAF SITE THAT DOES GET A SHOWER OR THUNDERSTORM MAY EXPERIENCE BRIEF IFR-MVFR CONDITIONS BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS. THERE SHOULD BE A LULL IN THE ACTIVITY AFTER 22Z WITH ONLY SCATTERED TO WIDELY SCATTERED STORMS. A COLD FRONT WILL APPROACH THE AREA TERMINALS LATER TONIGHT AND EXPECT MORE SHOWERS WTIH MVFR CONDITIONS WITH THIS BETWEEN 04Z AND 06Z. AFTER 06Z CONDITIONS WILL BE VFR FOR THE REMAINDER OF THE PERIOD. WINDS SHOULD SHIFT TO MORE WESTERLY WITH THE COLD FRONTAL PASSAGE AROUND 06Z AND THEN BY 12Z THE WINDS WILL BECOME MORE NORTHWESTERLY. EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS EXPECTED OVER THE WEEKEND AS HIGH PRESSURE SETTLES IN FROM THE WEST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...07
Hazardous weather outlook, Jun 1, 2:16 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 216 PM EDT FRI JUN 1 2012 GAZ040-063>065-077-SCZ015-018-020-021-025>027-030-035-020200- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK- NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL- 216 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. SCZ016-022-028-029-031-036>038-041-020200- CHESTERFIELD-KERSHAW-RICHLAND-LEE-SUMTER-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 216 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 2:52 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
252 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG DENTSVILLE 34.08N 80.96W
06/01/2012 RICHLAND SC UTILITY COMPANY
UTILITY COMPANY REPORTED POWER OUTAGES AND LINES DOWN
ARBOR DRIVE AND LAKE AVENUE.
0215 PM TSTM WND DMG FORT JACKSON 34.04N 80.89W
06/01/2012 RICHLAND SC UTILITY COMPANY
UTILITY COMPANY REPORTED POWER OUTAGES AND LINES DOWN
GREYBECK DRIVE AND MOKERNUT LANE.
&&
LINTONSpecial weather statement, Jun 1, 4:33 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
433 PM EDT FRI JUN 1 2012
GAZ063>065-012115-
COLUMBIA-MCDUFFIE-RICHMOND-
433 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...MCDUFFIE
AND COLUMBIA COUNTIES THROUGH 515 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...JUST SOUTHWEST OF HARLEM...MOVING NORTHEAST AT 20 MPH.
THE STORM WILL TRACK ALONG THE COLUMBIA AND RICHMOND COUNTY LINE.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GROVETOWN AND HARLEM...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS AND
DANGEROUS LIGHTNING.
&&
LAT...LON 3358 8219 3339 8202 3329 8231 3329 8232
3331 8234 3331 8239 3336 8244
TIME...MOT...LOC 2032Z 235DEG 19KT 3337 8233Special weather statement, Jun 1, 4:44 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
444 PM EDT FRI JUN 1 2012
SCZ038-012100-
CLARENDON-
444 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CLARENDON COUNTY
THROUGH 500 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES SOUTH OF MANNING...MOVING EAST AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHEAST CLARENDON COUNTY INCLUDING FORESTON AND JORDAN.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS AND
DANGEROUS LIGHTNING.
&&
LAT...LON 3384 7990 3381 7993 3380 7995 3377 7999
3373 7998 3347 8015 3345 8031 3371 8026
TIME...MOT...LOC 2043Z 261DEG 26KT 3360 8013Local storm report, Jun 1, 5:35 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
535 PM EDT FRI JUN 1 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 6 SSE BISHOPVILLE 34.14N 80.19W
06/01/2012 LEE SC EMERGENCY MANAGER
LARGE OAK TREE FELL ON A VACANT HOUSE
CAUSING MINOR STRUCTURAL DAMAGE. SEVERAL
OTHER TREES WERE DOWNED ON THE PROPERTY.
&&Special weather statement, Jun 1, 7:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
711 PM EDT FRI JUN 1 2012
SCZ015-012345-
LANCASTER-
711 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LANCASTER COUNTY
THROUGH 745 PM EDT...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WILL AFFECT NORTHERN LANCASTER COUNTY THROUGH
745 PM. EXPECT WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING...HEAVY
DOWNPOURS AND SMALL HAIL WITH THESE STORMS.
&&
LAT...LON 3493 8078 3483 8079 3482 8070 3464 8090
3468 8089 3470 8086 3475 8088 3479 8088
3482 8091 3484 8087 3490 8088 3492 8087
3501 8091 3507 8090
TIME...MOT...LOC 2310Z 262DEG 21KT 3485 8085Special weather statement, Jun 1, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
721 PM EDT FRI JUN 1 2012
SCZ015-016-021-022-027-028-036-037-020000-
CALHOUN-CHESTERFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEXINGTON-
ORANGEBURG-RICHLAND-
721 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD...
FAIRFIELD...KERSHAW...LANCASTER...LEXINGTON...RICHLAND...CALHOUN AND
ORANGEBURG COUNTIES THROUGH 800 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LANCASTER SOUTHWARD
TO JUST WEST OF COLUMBIA. MOVEMENT WAS EASTWARD NEAR 25 MPH.
THESE THUNDERSTORMS WILL LIKELY CONTAIN WIND GUSTS NEAR 40 MPH...
BRIEF HEAVY DOWNPOURS...DANGEROUS LIGHTNING...AND POSSIBLY SMALL
HAIL.
&&
LAT...LON 3494 8078 3482 8079 3482 8046 3473 8034
3418 8055 3354 8111 3362 8122 3366 8119
3372 8135 3386 8154 3451 8098 3455 8096
3455 8088 3464 8090 3470 8086 3475 8089
3496 8080
TIME...MOT...LOC 2319Z 312DEG 21KT 3490 8072 3444 8090
3387 8139The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:26 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick | 64 min |
| May 31, 10:27 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 63 min |
| May 31, 11:30 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield, McCormick, Saluda | 60 min |
| Jun 1, 1:30 AM EDT | Special Weather Statement | CAE | Lexington | 45 min |
| Jun 1, 1:42 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 36 min |
| Jun 1, 1:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 63 min |
| Jun 1, 2:07 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 38 min |
| Jun 1, 2:22 PM EDT | Special Weather Statement | CAE | Lancaster | 53 min |
| Jun 1, 4:44 PM EDT | Special Weather Statement | CAE | Clarendon | 16 min |
| Jun 1, 7:11 PM EDT | Special Weather Statement | CAE | Lancaster | 34 min |
| Jun 1, 4:33 PM EDT | Special Weather Statement | CAE | Columbia | 42 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.